MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Catalog Number RMS-060026-R
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After advancing a 0.035-inch wire guide into the renal pelvis, the tip of the ureteral catheter was advanced into the renal pelvis for contrast imaging.After removing the ureteral catheter, it was replaced with the provided sheath and advanced into the ureter.The stenosis of upf (ureteropelvic junction) was severe and the sheath could not pass through, so its use was discontinued and instead a dj ureteral stent (bd/inlay optima stent set 6fr 26cm) was placed to complete the procedure.No adverse effect on the patient has been reported.
 
Additional Manufacturer Narrative
Supplemental cancellation report is being submitted following the completion of the investigation as the complaint no longer meets the requirements of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.Use error situation: physician/assistant does not read/ follow instructions.Overall risk assessed as category iii (no risk).No reporting malfunction precedence exists for this complaint event for this product family.No risk/ low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Device evaluation: the rms-060026-r device of lot number c2068887 involved in this complaint was returned for evaluation, the stent was returned unused and unopened in its packaging.The introducer sheath was returned opened and used and also in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: note: the device related to this occurrence underwent a laboratory evaluation on the 07th march 2024.Visual inspection: stent and introducer returned in packaging.Sheath observed not be maintaining natural curvature.Black mark observed on the end sheath.Functional inspection: n/a.Please note from additional information received it was confirmed the stent was not used.Manufacturing records: prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Review historical data: a review of the manufacturing records for rms-060026-r of lot number c2068887 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2068887.Instructions for use and/label: it should be noted that in the japanese packaging insert (uro-p034-s17-r05) states: "insert wire guide (0.38inch) into renal pelvis suing cystoscope utilizing fluoroscopic guidance or direct vision.¿ the japanese packaging insert (uro-p034-s17-r05) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.It was confirmed the ureteral catheter reported used for contrast imaging was a separate sold device and was not included with rms -060026-r device.There is evidence to suggest that the customer did not follow the japanese packaging insert.Image review: n/a.Root cause analysis: a definitive root cause of user error was established from the available information as the user did not follow the instructions for use and did not use the recommended 0.038inch wire guide size as per the instructions for use.Engineering input was sought and it was confirmed the use of incorrect wire guide (0.035inch) could have caused the difficulty advancing the sheath as reported.The user has not complied with the requirements of the japanese packaging insert with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.Confirmation of complaint: complaint is confirmed based on the customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: failure identified - user error ¿ incorrect wire guide used - 01 device confirmed used.Complaint is confirmed based on the customer and/or rep testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A definitive root cause of user error was established from the available information as the user did not follow the instructions for use and did not use the recommended 0.038 inch wire guide size as per the instructions for use.Engineering input was sought, and it was confirmed the use of incorrect wire guide could have caused the difficulty advancing the sheath as reported.The user has not complied with the requirements of the japanese packaging insert with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental cancellation report is being submitted following the completion of the investigation as the complaint no longer meets the requirements of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.Use error situation: physician/assistant does not read/ follow instructions.Overall risk assessed as category iii (no risk).No reporting malfunction precedence exists for this complaint event for this product family.No risk/ low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18854095
Report Number3001845648-2024-00083
Device Sequence Number3338487
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)260710(10)C2068887
Combination Product (Y/N)N
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Catalogue NumberRMS-060026-R
Device Lot NumberC2068887
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/08/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown